Severe rhabdomyolysis following co-administration of simvastatin and fluconazole in an HIV-positive man
We report a case of rhabdomyolysis and acute renal failure in a 43-year-old man newly diagnosed with HIV and hepatitis B co-infection. Rhabdomyolysis was possibly induced by co-administration of simvastatin and fluconazole. Underlying hepatitis may have increased the risk of rhabdomyolysis by decreasing the metabolism of simvastatin. Few case reports link the development of rhabdomyolysis with the co-administration of these two drugs. This case calls for extra pharmacovigilance with proper patient education when prescribing drugs with potential for adverse interactions.
Southern African Journal of HIV Medicine Vol. 9 (3) 2008: pp. 53-55
The author(s) retain copyright on work published by AOSIS unless specified otherwise.
Licensing and publishing rights
Author(s) of work published by AOSIS are required to grant AOSIS the unlimited rights to publish the definitive work in any format, language and medium, for any lawful purpose. AOSIS requires journal authors to publish their work in open access under the Creative Commons Attribution 4.0 International (CC BY 4.0) licence.
Read more here: http://creativecommons.org/licenses/by/4.0/.
The authors retain the non-exclusive right to do anything they wish with the published article(s), provided attribution is given to the applicable journal with details of the original publication, as set out in the official citation of the article published in the journal. The retained right specifically includes the right to post the article on the authors’ or their institution’s websites or in institutional repositories.
Previously published work may have been published under a different licence. We advise the community that if they would like to reuse the work to consult the applicable licence at article level.